MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM; SCREW, FIXATION, BONE
Catalog Number 325070
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that during another one of these cases with another 4.0 stainless screw, it started to unthread once again.A screw that began unthreading was implanted into the patient but the doctor decided to leave it in as it didn't come completely unthreaded, only the tip.The surgeon decided to leave the screw implanted in the patient.
 
Event or Problem Description
It was reported that during another one of these cases with another 4.0 stainless screw, it started to unthread once again.A screw that began unthreading was implanted into the patient but the doctor decided to leave it in as it didn¿t come completely unthreaded, only the tip.The surgeon decided to leave the screw implanted in the patient.
 
Additional Manufacturer Narrative
Please note the corrections to h6 results and h6 conclusion codes.The received x-rays were reviewed, and it can be confirmed that a fragment of the thread is detached from the screw.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.Indications of material, manufacturing or design related problems were unable to be identified as the lot number was not communicated.A labelling review was performed and the following statement from the operative technique ¿asnis iii cannulates screw system (as-st-2, rev 2, 11-2016)¿ can be pointed out: ¿the self-cutting and self-tapping tip of the asnis 4.0mm screw is intended for cancellous bone.In dense cortical bone pre-drilling with the cannulated drill 2.7mm (702449) and use of the cannulated tap 4.0mm (702454) is recommended, especially when placing oblique screws¿.The case was discussed with medical affairs and rnd with the following result: the cutting function of the screw is at a 45 degree angle at the front of the screw.If the screw is inserted at an angle of more that 45 degrees, the cutting edge loses its function at one point.In the worst case, it may event hit the flat surface if the thread flank.This means that there is a strong load at this point when the screw hits the cortical bone, which can be especially in young patients quite strong.As a result, the load at this pint is very high without the presence of a cutting edge, which can ultimately lead to the tread peeling off.In this context, it can also be mentioned that the screws of the asnis iii system are cancellous bone screws, which are characterized by a relatively thin core and a wide and deep thread, whereby bi*cortical use is not necessarily intended.Therefore, the only way to avoid such an incident in this case is to use a tap.Based on investigation, the root cause attributed to a user related issue.The event was most likely caused by not using a tap as recommended int eh operative technique.If the device is returned, or if any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III Ø4.0X70MM TL23.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20867524
Report Number0008031020-2024-00637
Device Sequence Number8592373
Product Code HWC
UDI-Device Identifier07613327078060
UDI-Public07613327078060
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number325070
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale